# SDR 2007FA0000329

- Difficulty date: April 6, 2007
- Submitted: April 17, 2007
- Operation: General aviation
- Aircraft: N704QD
- Make and model: Socata TBM 700
- Aircraft serial: 188
- Engine: Pwa PT6A64
- Propeller: Hartzl HCE4N3
- System (JASC): 5510 · Horizontal Stabilizer Structure
- Part: Fitting
- Part number: T700A5530072102
- Condition: Corroded
- Location: Stabilizer
- Part time: 5,980 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING A 6000HR/10 YEAR CORROSION INSPECTION AD2007-06-11 WAS BEING COMPLIED IAW AD AND MANDATORY SB70-104, AMENDMENT 2.  AFTER COMPLETING THE PENETRANT INSPECTION, NO CRACKS WERE DETECTED IN THE SPECIFIED AREAS HOWEVER THE FITTINGS LISTED IN BLOCK 5 WERE REMOVED FROM SERVICE FOR LIGHT PITTING CORROSION.  RECENTLY IN OUR FACILITY, THERE WAS A LEVEL 3 NDT RECURRENT COURSE BEING GIVEN AND THE REMOVED FITTINGS WERE CRACK CHECKED USING A ROTARY TOOL FOR BOLT HOLE EDDY CURRENT SET UP ON /030 CORNER EDM NOTCH AS A REFERENCE STANDARD.  AT THIS TIME THERE WERE CORROSION PITTING CRACKS DETECTED IN BOTH FITTINGS.  THE INSPECTION CRITERIA STATED IN AD AND SB ARE INSUFFICIENT FOR CRACK DETECTION IN THIS AREA.  POSSIBLY THE
